MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Model Number CG412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record confirmed that there were no production related problems for the involved product /lot# combination.A review of the complaint files confirmed that the involved product/lot# combination has not been reported previously.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Terumo medical product (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.H3 other text : device has not been received.
 
Event or Problem Description
The user facility reported breakage with the involved glidecath device.The following information was provided by the user facility: they used the catheter to cross the bifurcation and when they were trying to remove it over the wire, it got stuck on the wire and snapped in half; the procedure was completed; and the patient was reported to be in normal condition.Additional information was received on june 1, 2017.The catheter was able to be removed completely.The patient was reported to be stable.The procedure was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date & the evaluation results.The actual sample was returned to the manufacturing facility for evaluation.Visual inspection upon receipt confirmed the customer's complaint.The actual sample had been snapped off at approximately 150mm from the distal end of the device.Magnifying inspection of the fracture on the distal side found that the edge of the fractured shaft had been stretched and deformed into a flaring shape with the segment adjacent to the fracture having been deformed into an accordion-like shape.No other damage, such as a scratch was not found around the fracture.Magnifying inspection of the fracture on the proximal side found that the braided wire (stainless steel reinforcement) had been exposed at the fracture end.No other damage, such as a scratch was not found around the fracture.Magnifying inspection of the rest of the device did not find any anomaly, including a deformity or scratch.The inside and outside diameters were measured and confirmed to meet manufacturer specifications.The bending resistance was determined and confirmed to be within the specifications, being comparable to that of the current product sample.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the investigation, it is likely that the distal end of the actual sample was trapped due to some factor(s) and, in this state, it was subjected to some torque force.The torque force was concentrated to the segment where the braiding ends (where the physical properties of the shaft transfer from "braided" to "non-braided" and the shaft was distorted.The guide wire used in combination with the actual sample was caught in this distorted segment.Subsequently, when the actual sample was withdrawn, it got snapped at the point where the guide wire was trapped with it.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
GLIDECATH
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6618624
Report Number9681834-2017-00101
Device Sequence Number19029832
Product Code DQO
UDI-Device Identifier04987350772138
UDI-Public(01)04987350772138(17)200229(10)170310
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberCG412
Device Catalogue NumberRF*ZM7410GA
Device Lot Number170310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1